HealthBoards

HealthBoards (https://www.healthboards.com/boards/)
-   Depression (https://www.healthboards.com/boards/depression/)
-   -   Lexapro (or even any SSRI) Side Effects Question... (https://www.healthboards.com/boards/depression/449259-lexapro-even-any-ssri-side-effects-question.html)

JB68711 11-24-2006 04:22 PM

Lexapro (or even any SSRI) Side Effects Question...
 
I've been on Lexapro for 3 days so far for depression and anxiety... the first day I had a panic attack a few hours after taking it, and some other side effects that didn't worry me too much (nausea, stomach aches, etc)...

But yesterday a few hours after taking it I began to feel really weighted down. Just like I couldn't stand up, and when I laid down it would be so very hard for me to get back up. I just felt so weak and useless. My mind pretty much felt the same way I guess. It's hard to explain, I just felt mentally drained... like I wasn't thinking properly, also kind of spacey. It was the middle of the day and I was just laying on my couch for hours, couldn't even fall asleep to escape it.

Has anyone else felt like this on their medication (be it Lexapro or anything else)? It's a pretty scary feeling... I start to feel like I may die, like my brain and body are just going to shut down (though I'm probably blowing it out of proportion). Makes me think it's a big fat sign to stop taking it... but I don't want to do that if this is normal.

Arka5678 11-24-2006 05:08 PM

Re: Lexapro (or even any SSRI) Side Effects Question...
 
Hi JB68711,
Have you called your doctor about this problem yet? I would
personally stop the medicaion and call my doctor ASAP....even tho it's a Holiday your doctor will have an answering service to get in touch with him...so please call him, don't wait!

Keep us posted,
Sabrina


[QUOTE=JB68711]I've been on Lexapro for 3 days so far for depression and anxiety... the first day I had a panic attack a few hours after taking it, and some other side effects that didn't worry me too much (nausea, stomach aches, etc)...

But yesterday a few hours after taking it I began to feel really weighted down. Just like I couldn't stand up, and when I laid down it would be so very hard for me to get back up. I just felt so weak and useless. My mind pretty much felt the same way I guess. It's hard to explain, I just felt mentally drained... like I wasn't thinking properly, also kind of spacey. It was the middle of the day and I was just laying on my couch for hours, couldn't even fall asleep to escape it.

Has anyone else felt like this on their medication (be it Lexapro or anything else)? It's a pretty scary feeling... I start to feel like I may die, like my brain and body are just going to shut down (though I'm probably blowing it out of proportion). Makes me think it's a big fat sign to stop taking it... but I don't want to do that if this is normal.[/QUOTE]

Pianoman1959 11-24-2006 06:22 PM

Re: Lexapro (or even any SSRI) Side Effects Question...
 
I took Celexa for a while. Celexa is basically the same thing as Lexapro. The different names have something to do with patent nonsense etc. Anyway, Celexa made me jittery, anxious, and light headed. I'd definitely contact your doctor. I didn't have any success with this med and it doesn't sound like it's a match for you.

sunshine0806 11-24-2006 07:08 PM

Re: Lexapro (or even any SSRI) Side Effects Question...
 
Celexa made me feel very weak, physically and mentally drained. I literally had to sit and think out each movement before I made it, i.e., "Now I'm going to go and sit in the chair." It only took two days of that to decide I wasn't going to stick it out.

I didn't have any symptoms on Lexapro initially except tiredness for the first couple of days, though nothing like the fatigue I felt with Celexa. After a few weeks, though, I started noticing that I was more forgetful than usual. I'd drive past entrances to places that I'm really familiar with - I'd somehow know when I was doing it that I was making a mistake, but I'd drive right past, anyway. I brought it up to my doctor, but he says that this is more likely to be caused by my depression than Lexapro. Luckily, the forgetfullness and lack of concentration seem to subsiding. Last week, my doctor upped my dose from 10mg to 20mg. I've been taking 15mg for the past 3 days, and I've started experiencing the weighed down feeling that you described. It is usually after sitting for awhile. My legs feel like lead and I'm draggy for a bit. Then, sometimes, I feel weak and my legs feel very lightweight, like they may collapse on me if I keep walking. These feelings just started yesterday, and it's on and off, mostly in the morning. It feels a lot like the beginning stages of mono. I attributed it to taking a higher dose and not eating enough with it. Since I took 10mg Lexapro for almost two months with no problems whatsoever, I'm taking this as a sign that 15 may be too much, or that my body just needs time to adjust. I'm not sure what to think, but I'm seriously thinking about going back to 10mg if these strange symptoms persist.

I'm not sure how much Lexapro you're taking, but maybe talk to your doctor about lowering your dose. I get anxious about medicine, too, and feel like I may be blowing this out of proportion. Only you know what you can handle, but I would try to stick it out just a touch longer. I only gave up on Celexa so quickly because I could hardly move and it was impossible to function normally. I'm glad that I didn't give up on anti-depressants entirely, though it took some time for me to try again. It may take some trial and error to find the right one, but at least for me, it was worth it. Overall, I've felt so much better on Lexapro than going it alone. Good luck!

JB68711 11-24-2006 08:52 PM

Re: Lexapro (or even any SSRI) Side Effects Question...
 
Hey thanks for the replies. I think I'm going to wait til Monday to call my doctor if these symptoms persist... that way I would have tried it for a week. I've been feeling fine today, just really tired, that's all... but I didn't take my medication this morning because I'm changing from mornings tonight, so I'm taking it tonight. I'm pretty sure I'll be okay, my anxiety blows everything out of proportion... I swear I'm going to go into cardiac arrest or have an aneurism at any moment.

sunshine, when you stopped taking celexa do you remember what your doctor said about your symptoms???

Thanks again for your responses!

sunshine0806 11-25-2006 01:13 PM

Re: Lexapro (or even any SSRI) Side Effects Question...
 
[COLOR="RoyalBlue"]sunshine, when you stopped taking celexa do you remember what your doctor said about your symptoms???[/COLOR]

JB - I was a bad girl and didn't go to my follow-up appointment. I decided to just try and "get over it" on my own. I was ok for awhile, but after going through some trying times, realized that my negative thoughts had a hold on me and weren't letting go anytime soon. It was then that I discussed what happened w/Celexa with my doctor. He said that fatigue is the major side effect w/Celexa, and suggested Lexapro because it's known for having few side effects. He had actually wanted me to take Lexapro from the start, but my insurance at the time didn't help with the cost, and Lexapro didn't have a generic.


All times are GMT -7. The time now is 01:21 AM.